Alert archive / Kansas / Tornado Warnings in 2008

Tornado Warning 4, NWS Hastings, NE

April 24, 2008Mitchell County, Osborne County, Kansas

NWS Hastings, NE issued this tornado warning at Apr 24, 2008, 11:28 PM CDT for Mitchell County, Osborne County, Kansas. It was in force for 32 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 24, 2008, 11:28 PM CDT (04:28 UTC)
Expired
Apr 25, 2008, 12:00 AM CDT
In force
32 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon

Counties Mitchell County, KS, Osborne County, KS

The radar

The Grand Island radar (KUEX), 97 km from the middle of the area, began a volume at 04:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 24, 11:31 PM CDTHAIL 21 Nnw Osborne, KS
Apr 24, 11:35 PM CDTTSTM WND GST 68Osborne, KSMEASURED BY KSNW WEATHER LAB AT OSBORNE ELEMENTARY SCHOOL.
Apr 24, 11:46 PM CDTHAIL 14 W Cawker City, KSQUARTER SIZE HAIL ON HIGHWAY 24 ALONG MITCHELL AND OSBORNE COUNTY LINE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 24, 10:20 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 4.5 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2008-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 68 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2008-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
68 J/kg
Mixed-layer CIN
-137 J/kg
Mixed-layer LCL
3354 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KGID 250431
TORGID
KSC123-141-250500-
/O.NEW.KGID.TO.W.0004.080425T0428Z-080425T0500Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
1128 PM CDT THU APR 24 2008

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN MITCHELL COUNTY IN NORTH CENTRAL KANSAS
  EAST CENTRAL OSBORNE COUNTY IN NORTH CENTRAL KANSAS

* UNTIL MIDNIGHT CDT

* AT 1125 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A PERSISTENT 
  WALL CLOUD MOVING THROUGH OSBORNE COUNTY. SEVERAL TORNADO 
  TOUCHDOWNS WERE REPORTED WITH THIS STORM MOVING EAST AT 30 MPH. 

* THE TORNADO WILL BE NEAR...
  DOWNS BY 1135 PM CDT
  TIPTON BY 1145 PM CDT
  CAWKER CITY BY 1150 PM CDT
  GLEN ELDER BY MIDNIGHT CDT

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3954 9820 3932 9819 3933 9876 3951 9876
TIME...MOT...LOC 0428Z 269DEG 28KT 3942 9864

$$
HEINLEIN
2 follow-up statements
000 
WWUS53 KGID 250453
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1150 PM CDT THU APR 24 2008

KSC123-141-250500-
/O.CON.KGID.TO.W.0004.000000T0000Z-080425T0500Z/
OSBORNE KS-MITCHELL KS-
1150 PM CDT THU APR 24 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
NORTHWESTERN MITCHELL AND EAST CENTRAL OSBORNE COUNTIES...

AT 1125 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A PERSISTENT 
  WALL CLOUD MOVING THROUGH OSBORNE COUNTY. SEVERAL TORNADO 
  TOUCHDOWNS WERE REPORTED WITH THIS STORM EARLIER. THERE CONTINUES TO 
  BE A CHANCE OF FREQUENT BRIEF TORNADO TOUCHDOWNS NEAR DOWNS...OR 22 
  MILES WEST OF BELOIT...MOVING EAST AT 30 MPH.

THE BRIEF TORNADOES WILL BE NEAR...
  CAWKER CITY BY 1155 PM CDT
  GLEN ELDER BY MIDNIGHT CDT

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3954 9820 3932 9819 3933 9876 3951 9876
TIME...MOT...LOC 0450Z 269DEG 28KT 3949 9849

$$

HEINLEIN
000 
WWUS53 KGID 250458
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1158 PM CDT THU APR 24 2008

KSC123-141-250508-
/O.EXP.KGID.TO.W.0004.000000T0000Z-080425T0500Z/
OSBORNE KS-MITCHELL KS-
1158 PM CDT THU APR 24 2008

...THE TORNADO WARNING FOR NORTHWESTERN MITCHELL AND EAST CENTRAL
OSBORNE COUNTIES WILL EXPIRE AT MIDNIGHT CDT...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED ON ITS SOUTHERN 
END. SMALL HAIL AND GUSTY WINDS MAY STILL BE POSSIBLE WITH THIS STORM AS 
IT MOVES THROUGH.

LAT...LON 3954 9820 3932 9819 3933 9876 3951 9876
TIME...MOT...LOC 0458Z 269DEG 28KT 3949 9841

$$

HEINEIN

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this tornado warning went out at Apr 24, 6:51 PM CDT, 4 hours 37 minutes earlier.

Area forecast discussion, Apr 24, 6:51 PM CDT, 4 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
651 PM CDT THU APR 24 2008

.AVIATION...00Z KGRI TAF. MAJOR ISSUE WILL BE THE STORMS EXPECTED
TONIGHT. SEVERE STORMS ARE POSSIBLE TONIGHT. WIND WILL SHIFT TO
THE NORTH AND NORTHWEST AFTER A FRONT BLOWS THROUGH AND COULD GET
QUITE GUSTY. WILL HAVE A PERIOD OF LIFR/IFR CONDITIONS OVERNIGHT
FOR A SHORT TIME...THEN AFTER 12Z THE BIG ISSUE WILL BE GUSTY WIND
WITH LOW CEILINGS FOR MOST OF THE DAYLIGHT HOURS...EVENTUALLY
SUBSIDING AND CEILINGS LIFTING TO VFR.

&&

.PREV DISCUSSION... /ISSUED 622 PM CDT THU APR 24 2008/

DISCUSSION...UPDATED THE ZONES TO INCLUDE THE SEVERE THUNDERSTORM
WATCH TIL 06Z TONIGHT IN THE WESTERN PART OF THE CWA.

PREV DISCUSSION... /ISSUED 329 PM CDT THU APR 24 2008/

SHORT TERM...TONIGHT THROUGH 12Z SATURDAY.  MAIN FORECAST
CONCERN LIES IN THE FIRST PERIOD WITH SEVERE WEATHER CHANCES.

LOW LEVEL STRATUS WHICH HAD COVERED THE ENTIRE CWA HAS BEEN VERY
STUBBORN TODAY...BUT LATEST VIS SATELLITE IMAGERY SHOWS THAT THE
CLOUDS ARE SLOWLY BUT SURELY STARTING TO BREAK UP TO OUR WEST...AND
EXPECT THAT TREND TO CONTINUE OVER THE NEXT FEW HOURS. WHILE NOT
EXPECTING CLEAR SKIES OR ANYTHING...THERE SHOULD BE ENOUGH OF A
BREAKUP TO ALLOW BETTER SURFACE HEATING TO TAKE PLACE. SATELLITE
IMAGERY CONTINUES TO SHOW THE MAIN UPPER LEVEL TROUGH OFF TO THE
WEST OF THE PLAINS...BUT A STRONG SHORTWAVE TROUGH WHICH HAD
ROUNDED THE BASE EARLIER TODAY NOW MAKING ITS WAY INTO COLORADO.
AHEAD OF THIS TROUGH AT THE SURFACE...ANALYSIS SHOWS AN AREA OF
LOW PRESSURE WHICH CONTINUES TO DEEPEN OVER SOUTHWESTERN
KANSAS...WITH A COLD FRONT/INVERTED TROUGH BOUNDARY EXTENDING TO
THE NORTH INTO WEST CENTRAL NEBRASKA AND SOUTHEASTERN SD. THE
INTERACTION OF THIS SURFACE SET UP WITH THE APPROACHING UPPER
LEVEL SHORTWAVE TROUGH IS WHAT WILL BE BRINGING THE CHANCE FOR
SEVERE WEATHER TO THE CWA LATE THIS AFTERNOON AND INTO TONIGHT.
LATEST LAPS DATA SHOWS CAPE NEAR 1500 J/KG AND INCREASING ACROSS
THE HIGH PLAINS...BUT REMAINS SOMEWHAT CAPPED. MODELS IN PRETTY
GOOD AGREEMENT WITH THE CLOUD BREAK UP CONTINUING ACROSS THE AREA
AND SOUNDINGS SHOWING AN ERODING CAP THROUGH THE REST OF THE
AFTERNOON. EXPECTING CONVECTION TO STARTING FIRING ACROSS THE HIGH
PLAINS AS THE UL SW TROUGH BEGINS TO MOVE IN TO THE AREA...WHICH
LOOKS TO BE NEAR 21-00Z. CURRENT 0-6KM SHEAR IS OK ACROSS THE CWA
BUT BETTER ACROSS THE HIGH PLAINS...AND LOWER LEVEL NOT THE
GREATEST ANYWHERE AS FLOW IS PRETTY WEAK. EXPECT LOWER LEVEL
FLOW/SHEAR TO IMPROVE INTO THE LATE AFTERNOON/EVENING HOURS AS THE
UL SW APPROACHES AND THE SURFACE LOW SYSTEM DEEPENS AND INCREASES
THE FLOW...ALSO CAUSING A SHIFT TO BECOME MORE SOUTHEASTERLY.
ENTIRE AREA REMAINS OUTLOOKED FOR SEVERE WEATHER...WITH MOST OF
THE CWA IN A MODERATE RISK. AS THESE STORMS DEVELOP AND MOVE
THROUGH...PRIMARY CONCERN WILL LIE WITH THE POTENTIAL OF LARGE
HAIL AND DAMAGING WINDS...BUT WITH THE IMPROVEMENT IN LOWER LEVEL
FLOW/SHEAR...ISOLATED TORNADOES CANNOT BE RULED OUT.

MODELS OVER THE LAST COUPLE OF DAYS HAVE ALSO BEEN QUITE CONSISTENT
IN SHOWING THE INITIAL CONVECTION EVENTUALLY EVOLVING INTO A MCS AS
THE SURFACE LOW MOVES OFF TO THE NORTHEAST ACROSS KS/NE AND COLD
FRONT GETS PUSHED THROUGH THE CWA OVERNIGHT.  LOW LEVEL JET REALLY
GETS CRANKED UP ACROSS THE CWA...HELPING FEED INTO THE SYSTEM. SEVERE
WEATHER LIKELY TO CONTINUE ON INTO THE LATE NIGHT HOURS...AND WITH
PLENTY OF MOISTURE AND LIFT AVAILABLE...THERE IS ALSO A POSSIBILITY
FOR LOCALLY HEAVY RAINFALL...ESPECIALLY ACROSS AREAS ALONG AND
NORTH OF INTERSTATE 80. THERE ARE ISSUES WITH THE MODELS EXCESSIVE
QPF DUE TO CONVECTIVE FEEDBACK...SO USED HPC FOR FORECAST QPF
WHICH WOULD GIVE NORTHERN AREAS TOTALS NEAR 3/4 TO 1 INCH...BUT
ISOLATED AREAS WITH TOTALS HIGHER THAN THAT A POSSIBILITY. EXPECT
THAT DURING THE OVERNIGHT HOURS...THAT EVEN WITH DECENT SHEAR THE
MAIN THREAT REMAINS WITH LARGE HAIL AND DAMAGING WINDS. SYSTEM
FINALLY STARTS TO CREEP OUT OF THE AREA NEAR THE 09-12Z TIME FRAME
AND WINDS ON THE BACKSIDE OF THIS SYSTEM COULD APPROACH ADVISORY
LEVEL...BUT THIS IS OF SECONDARY CONCERN TO THE SEVERE WEATHER AND
WILL NOT ISSUE ANY HEADLINES AT THIS TIME.

THE REST OF FRIDAY AND INTO FRIDAY NIGHT...LEFT DRY AS SURFACE HIGH
PRESSURE BUILDS IN TO THE PLAINS.  DEFINITELY A COOLER DAY ON
TAP...AS HIGH TEMPERATURES STRUGGLE TO REACH 50 ACROSS THE NORTH
WITH NEAR 60 ACROSS THE FAR SOUTH.

LONG TERM...12Z SATURDAY THROUGH THURSDAY. MAIN PROBLEM WILL BE
CHANCES OF RAIN SATURDAY...AND THEN AGAIN LATE IN THE PERIOD.  A
WAVE IS EXPECTED TO DROP SOUTHEAST ACROSS THE AREA ON SATURDAY WHICH
WILL ALSO PUSH A COLD FRONT ACROSS THE REGION.  MOST OF THE RAIN
ACROSS THE CWFA APPEARS TO BE POST FRONTAL...AND FOR NOW WILL STAY
THE COURSE AND KEEP IT SHOWERS AND NOT MENTION THUNDERSTORMS SINCE
INSTABILITY APPEARS TO BE QUITE LIMITED.

AN UPPER LEVEL RIDGE BUILDS IN EARLY NEXT WEEK WHICH ALSO ALLOWS H85
TEMPERATURES TO GRADUALLY CLIMB MUCH OF THE WEEK. WILL KEEP IT DRY
SUNDAY INTO WEDNESDAY AND ALSO SHOW A GRADUAL CLIMB IN MAXIMUM
TEMPERATURES THROUGH THAT PERIOD.  A LARGE TROUGH ACROSS THE WESTERN
UNITED STATES THEN BEGINS TO EJECT SHORTWAVES INTO THE CENTRAL
PLAINS TOWARDS THE END OF THE EXTENDED PERIOD.  OBVIOUSLY THE
DETAILS OF THIS IS STILL QUITE UNCERTAIN...BUT HPC POPS SUGGEST A
CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT INTO THURSDAY...AND THIS
ALSO AGREES WITH THE 12Z GFS AND 00Z ECMWF...SO WILL GENERALLY
FOLLOW THAT SCENARIO.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

HEINLEIN
Hazardous weather outlook, Apr 24, 3:44 PM CDT, 7 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
344 PM CDT THU APR 24 2008

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
251200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
344 PM CDT THU APR 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

CONDITIONS WILL BECOME INCREASINGLY FAVORABLE FOR SEVERE
THUNDERSTORM DEVELOPMENT AFTER 5 PM THIS AFTERNOON...LASTING INTO
THE OVERNIGHT HOURS AS AN UPPER LEVEL DISTURBANCE AND COLD FRONT
SWEEP ACROSS THE AREA. HAIL UP TO THE SIZE OF BASEBALLS AND WIND
GUSTS TO 70 MPH WILL BE THE PRIMARY HAZARDS WITH THESE STORMS. A
FEW ISOLATED TORNADOES ARE ALSO POSSIBLE...WITH THE GREATEST POTENTIAL
FOR TORNADIC ACTIVITY EXPECTED TO BE ACROSS NORTH CENTRAL KANSAS
AND PORTIONS OF SOUTH CENTRAL NEBRASKA GENERALLY ALONG AND SOUTH
OF A LINE FROM GENEVA TO ELWOOD.

AS THIS SYSTEM MOVES THROUGH DURING THE OVERNIGHT HOURS...THERE IS
ALSO A POSSIBILITY OF LOCALLY HEAVY RAIN. THE GREATEST THREAT LIES
ACROSS PORTIONS OF NEBRASKA GENERALLY ALONG AND NORTH OF
INTERSTATE 80.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

In the hours before

Local storm report, Apr 24, 10:47 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1047 PM CDT THU APR 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1038 PM     HAIL             STOCKTON                39.44N 99.27W
04/24/2008  E4.25 INCH       ROOKS              KS   EMERGENCY MNGR

            QUARTER TO SOFTBALL SIZE HAIL WITH LOTS OF DAMAGE AND
            POWER OUTAGES.

&&

DOXEY
Local storm report, Apr 24, 10:48 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1048 PM CDT THU APR 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1042 PM     TORNADO          4 S STOCKTON            39.38N 99.27W
04/24/2008                   ROOKS              KS   AMATEUR RADIO

            BRIEF TORNADO TOUCHDOWN

&&
Local storm report, Apr 24, 11:06 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1106 PM CDT THU APR 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 PM     TORNADO          4 S WOODSTON            39.40N 99.10W
04/24/2008                   ROOKS              KS   STORM CHASER

            BRIEF TORNADO TOUCHDOWN OBSERVED BY STORM CHASER

&&
Special weather statement, Apr 24, 11:13 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1113 PM CDT THU APR 24 2008

NEZ048-062-063-250445-
HALL-HAMILTON-MERRICK-
1113 PM CDT THU APR 24 2008

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR...

  SOUTHWESTERN MERRICK COUNTY IN CENTRAL NEBRASKA
  HALL COUNTY IN SOUTH CENTRAL NEBRASKA
  THIS INCLUDES THE CITY OF GRAND ISLAND.
  WEST CENTRAL HAMILTON COUNTY IN SOUTH CENTRAL NEBRASKA

AT 1112 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PHILLIPS TO GRAND
ISLAND TO ALDA...AND MOVING NORTHEAST AT 35 MPH.

* THUNDERSTORMS WILL BE NEAR...
  CAIRO BY 1120 PM CDT
  CHAPMAN BY 1130 PM CDT

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 299 AND 323.

HAIL UP TO DIME SIZE...AND WINDS AROUND 45 MPH ARE EXPECTED WITH
THESE STORMS.

THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE.
Local storm report, Apr 24, 11:14 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1114 PM CDT THU APR 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1114 PM     HAIL             6 N ESBON               39.91N 98.43W
04/24/2008  E2.50 INCH       JEWELL             KS   TRAINED SPOTTER

&&

DOXEY
Local storm report, Apr 24, 11:23 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1123 PM CDT THU APR 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 PM     TSTM WND GST     STOCKTON                39.44N 99.27W
04/24/2008  M66 MPH          ROOKS              KS   BROADCAST MEDIA

            MEASURED BY KSNW WEATHER LAB AT STOCKTON GRADE SCHOOL.

&&

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 9:41 PM CDTSevere Thunderstorm WarningGIDRooks49 min
Apr 24, 10:26 PM CDTSevere Thunderstorm WarningGIDOsborne, Phillips, Rooks, Smith49 min
Apr 24, 10:28 PM CDTSevere Thunderstorm WarningGIDPhillips, Smith47 min
Apr 24, 10:47 PM CDTSevere Thunderstorm WarningGIDPhillips, Smith43 min
Apr 24, 10:53 PM CDTSevere Thunderstorm WarningGIDJewell, Smith52 min
Apr 24, 10:57 PM CDTSevere Thunderstorm WarningGIDOsborne, Smith48 min
Apr 24, 11:07 PM CDTTornado WarningGIDOsborne23 min
Apr 24, 11:16 PM CDTSevere Thunderstorm WarningGIDOsborne, Phillips, Rooks, Smith19 min
Apr 24, 11:30 PM CDTSevere Thunderstorm WarningGIDJewell45 min
Apr 24, 11:43 PM CDTSevere Thunderstorm WarningGIDJewell, Mitchell, Osborne, Smith47 min
Apr 25, 12:04 AM CDTSevere Thunderstorm WarningGIDMitchell41 min
Apr 25, 12:26 AM CDTSevere Thunderstorm WarningGIDJewell49 min
Apr 25, 12:36 AM CDTTornado WarningGIDJewell, Mitchell24 min
Apr 25, 1:24 AM CDTSevere Thunderstorm WarningGIDJewell, Mitchell27 min
Apr 25, 2:55 AM CDTWind AdvisoryGIDJewell, Mitchell, Osborne, Phillips, Rooks, Smith9 hr

Nearby

Tornado Warnings in Kansas, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.